| Model Number |
0830 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an unknown procedure there was a burn injury in a patient after the surgery.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2023.B3: only event year known: 2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) second degree what medical intervention was used to treat the burn (such as ointment or stitches)? treatment assessed by plastic surgery in addition to the burn, did the patient experience any adverse consequences due to the problem? risk of infection, longer hospital admission time are long-term effects of the burn or injury expected? care after sun exposure what is the current condition of the affected person (patient or user)?unknown attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com what is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(6) date sent: 8/23/2023.
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: besides the burn, did the patient experience any adverse consequence due to the issue? risk of infection, longer time of admission in the hospital.
Additional Manufacturer Narrative
(b)(4).Date sent: 9/8/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The pad and pigtail cable were returned for analysis.Visual inspection of the returned sample revealed that pad 0830 and cable were returned with no apparent damaged.The pad and cable were functionally tested with a multimeter and the pad failed the test.No evidence was found that the pad could have caused the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to how the issue occurred in the pad.D4.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/21/2023.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: are there any photos of the burn (s) that you could share with us in regards to the burn? no.If yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? no.If yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? (b)(6).How long has the account been using mega soft? 5 years aprox.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no.When were the burns first noticed? the day i have done the pc.Where is the burn located on the patient? unknown.Was the reported issue at the pad site or alternate site? unknown.Besides the burn, did the patient experience any adverse consequence due to the issue? riesgo de infección , mayor tiempo de ingreso.What was the surgical procedure? unknown.What was the surgical procedure date? unknown.How long did the surgical procedure last? unknown.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? unknown.Was the pad rinsed with water and let dry before this surgical procedure? unknown.How was the patient positioned? unknown.Is it possible the patient was in contact with a metal portion of the or table? unknown.How was the room set up to include patient set up and where was the pad in relation to the patient? unknown.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? unknown.Were there liquids used in prep? unknown.What skin preparation regiment was utilized for the procedure? unknown.Was urine or other fluids detected in the field after surgery? unknown.Was there any patient warming blankets used? unknown.If yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? unknown.What generator was being used? unknown.What power levels was generator set to? unknown.Was there any diminished effect of the generator noted during the surgery? unknown.What monopolar disposables were used during the procedure? unknown.What is the age of the patient? unknown.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/23/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The pad and pigtail cable were returned for analysis.Visual inspection of the returned sample revealed that pad 0830 and cable were returned with no apparent damaged.The pad and cable were functionally tested with a multimeter and the pad failed the test.No evidence was found that the pad could have caused the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the reported complaint condition were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to how the issue occurred in the pad.